Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 27, 2006, 2:37 AM CDT for 12 counties in South Dakota. It took effect at Sep 27, 2006, 8:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 2:37 AM CDT (07:37 UTC)
- In effect from
- Sep 27, 2006, 8:00 AM CDT
- Expired
- Sep 27, 2006, 3:56 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 159 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 270737 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 237 AM CDT WED SEP 27 2006 ...WINDY CONDITIONS THROUGHOUT THE MISSOURI RIVER VALLEY TODAY... .A STRONG AND COMPACT LOW PRESSURE SYSTEM MOVING SOUTHEAST ACROSS THE DAKOTAS THROUGH LATE THIS MORNING WILL USHER STRONG NORTH WINDS AND MORE COLD AIR INTO THE REGION. THESE STRONG WINDS WILL LIKELY PERSIST INTO THE EARLY AFTERNOON BEFORE SUBSIDING. SDZ003-004-009-015-016-033>036-045-048-051-271545- /O.NEW.KABR.WI.Y.0019.060927T1300Z-060927T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 237 AM CDT WED SEP 27 2006 /137 AM MDT WED SEP 27 2006/ ...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON... AS A FAST MOVING LOW PRESSURE SYSTEM SWEEPS SOUTHEAST THROUGH CENTRAL SOUTH DAKOTA THIS MORNING...STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP. THESE STRONG NORTH WINDS WILL IMPACT NORTH CENTRAL SOUTH DAKOTA THROUGH LATE MORNING...BEFORE SHIFTING SOUTH INTO CENTRAL SOUTH DAKOTA BY EARLY AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
2 follow-up statements
000 WWUS73 KABR 271543 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1043 AM CDT WED SEP 27 2006 ...WINDY CONDITIONS THROUGHOUT THE MISSOURI RIVER VALLEY TODAY... .A LOW PRESSURE SYSTEM MOVING SOUTHEAST ACROSS THE DAKOTAS THROUGH THE REST OF TODAY WILL USHER BRISK NORTH WINDS AND COOLER AIR INTO THE REGION. THESE WINDS WILL LIKELY PERSIST INTO THE AFTERNOON BEFORE SUBSIDING. SDZ003-004-009-015-016-033>036-045-048-051-272100- /O.CON.KABR.WI.Y.0019.000000T0000Z-060927T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 1043 AM CDT WED SEP 27 2006 /943 AM MDT WED SEP 27 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. AS LOW PRESSURE MOVES SOUTH OF THE REGION...THE PRESSURE GRADIENT BETWEEN THIS LOW AND A HIGH TO THE WEST WILL ALLOW FOR WINDS TO INCREASE ACROSS THE MISSOURI RIVER VALLEY THROUGH THE REST OF THE DAY. EXPECT WINDS TO INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS. THESE WINDS WILL BE MORE LIKELY WEST OF THE MISSOURI RIVER. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TT
000 WWUS73 KABR 272056 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 356 PM CDT WED SEP 27 2006 ...WINDS WILL DECREASE THIS EVENING... .AS LOW PRESSURE CONTINUES TO MOVE SOUTHEAST AND AWAY FROM THE REGION...WINDS ACROSS CENTRAL SOUTH DAKOTA WILL CONTINUE TO DECREASE. SDZ003-004-009-015-016-033>036-045-048-051-272200- /O.CAN.KABR.WI.Y.0019.000000T0000Z-060927T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 356 PM CDT WED SEP 27 2006 /256 PM MDT WED SEP 27 2006/ ...WIND ADVISORY IS CANCELLED... WINDS WILL CONTINUE TO DECREASE DURING THE EVENING HOURS AS LOW PRESSURE MOVES SOUTH AND AWAY FROM THE REGION. $$ TT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 26, 9:07 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Sep 26, 9:07 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 907 PM CDT TUE SEP 26 2006 .UPDATE... SHORT WAVE WILL BE LEAVING THE AREA THROUGH THE NIGHT. THUS...EXPECT THE LIGHT SHOWERS TO END BY MIDNIGHT WITH SKIES BECOMING PARTLY CLOUDY. NEXT SHORT WAVE SHOULD BEGIN INFLUENCING THE NORTHWEST PART OF THE CWA BY MORNING. UPDATED FORECAST AND MADE SOME CHANGES TO POPS...TEMPERATURES...WINDS AND SKY COVER. && MOHR .PREV DISCUSSION... (ISSUED 235 PM CDT TUE SEP 26 2006) SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES TONIGHT AND WEDNESDAY...AND AGAIN FRIDAY. 19Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER SOUTHERN ONTARIO...WITH THE TROUGH EXTENDING SOUTHWEST TO WESTERN NEBRASKA. THE COLD FRONT WITH THIS SYSTEM WAS OVER THE NORTH DAKOTA/SOUTH DAKOTA BORDER...WITH A BROAD AREA OF LIGHT RAIN OVER WESTERN NORTH DAKOTA. MODELS IN SOME DISAGREEMENT TODAY...WITH THE NAM BEING THE OUTLIER WITH ITS SLOWER TIMING OF FEATURES MOVING ACROSS THE NORTHERN PLAINS. WILL GENERALLY STICK WITH THE GFS. A SERIES OF UPPER LEVEL SHORTWAVES WILL SLIDE ACROSS THE REGION IN NORTHWEST FLOW. THE FIRST WILL MOVE THROUGH TONIGHT...WITH A STRONGER WAVE SET TO MOVE THROUGH WEDNESDAY AFTERNOON AND EVENING...THEN ANOTHER BROADER WAVE MOVES THROUGH ON FRIDAY. THE COLD FRONT CURRENTLY JUST NORTH OF THE CWA WILL SLIDE SOUTHWARD OVERNIGHT...REACHING NORTHERN NEBRASKA BY MORNING. THE MODELS INDICATING TWO DISTINCT AREAS OF RAIN...EACH ASSOCIATED WITH THE FIRST TWO WAVES. THE FIRST IS THE AREA CURRENTLY OVER NORTH DAKOTA THAT LOOKS TO QUICKLY MOVE THROUGH THIS EVENING. THE SECOND COMES THROUGH DURING THE DAY WEDNESDAY AND LOOKS TO BE MORE SUBSTANTIAL. WILL THEREFORE KEEP HIGHER POPS GOING ON WEDNESDAY. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WILL BE DRY AS A BROAD SURFACE HIGH PUSHES ACROSS THE PLAINS. A LEE TROUGH DEVELOPS ON THURSDAY AND SLIDES ACROSS THE CWA ON FRIDAY...AND IN ASSOCIATION WITH THE THIRD SHORTWAVE...LOOKS TO BRING A FEW SHOWERS TO THE CENTRAL AND EASTERN CWA. THIS SYSTEM EXITS FRIDAY AFTERNOON...WITH FRIDAY NIGHT LOOKING DRY. NO BIG CHANGES MADE TO TEMPERATURES. H85 TEMPS BEGIN TO FALL TONIGHT BEHIND THE FRONTAL BOUNDARY...BOTTOMING OUT JUST BELOW ZERO BY THURSDAY MORNING BEFORE BEGINNING A SLOW RISE BACK TO NEAR +10 BY LATE FRIDAY. EXPECT TEMPS IN THE 50S TO MAYBE LOWER 60S WEDNESDAY AND THURSDAY...THEN REBOUNDING BACK TO THE 60S TO LOWER 70S ON FRIDAY. LONG TERM...SATURDAY THROUGH TUESDAY MODELS IN PRETTY GOOD AGREEMENT THROUGHOUT THE EXTENDED PERIOD. PATTERN IS CHARACTERIZED BY A BUILDING UPPER LEVEL RIDGE THROUGH THE WEEKEND WITH WARMING TEMPERATURES...THEN AN UPPER WAVE AND ASSOCIATED COLD FRONT FOR MONDAY. ON SATURDAY...WAVE FROM THE END OF THE SHORT TERM PERIOD LOOKS TO BE FAR ENOUGH EAST OF THE REGION TO HAVE NO EFFECT ON THIS FORECAST AREA. MAYBE JUST A FEW LINGERING CLOUDS ACROSS THE EAST. WAA AND UPPER LEVEL RIDGING THEN DOMINATES FOR THE REST OF THE WEEKEND AND INTO MONDAY WITH 850 MB TEMPS SOARING INTO THE MID TEENS TO LOW 20S OVER MUCH OF THE AREA. THIS SPELLS OUT MUCH ABOVE NORMAL TEMPS AND LITTLE IN THE WAY OF PRECIP. SHOULD EASILY SEE HIGHS IN THE 70S TO LOW 80S FOR MUCH OF THE AREA...WITH THE WARMEST TEMPS ACROSS THE WESTERN PART OF THE CWA. AS THE UPPER LEVEL RIDGE AXIS MOVES OVER THE REGION AND BEGINS TO ADVANCE EAST...AN AREA OF LOW PRESSURE AND SURFACE COLD FRONT TRACKS EAST ACROSS THE DAKOTAS. MODELS ARE SHOWING THIS TO MOVE THROUGH SOMETIME ON MONDAY WITH USUAL DIFFERENCES IN TIMING...ALTHOUGH THE DIFFERENCES ARE FAIRLY SMALL. HAVE NOT ADDED PRECIP WITH THIS FEATURE YET AS IT APPEARS THE ATMOSPHERE WILL BE RATHER DRY. THE 12Z GFS HAS MOISTENED THINGS UP JUST A TOUCH COMPARED TO ITS 06Z RUN...BUT THINGS ARE STILL PRETTY DRY. AS THE UPPER MIDWEST TRANSITIONS TO SW FLOW BY TUESDAY...ANOTHER WAVE TRACKS TO THE NORTHEAST INTO THE CENTRAL/NORTHERN PLAINS. 12Z GFS HAS TRENDED FARTHER SOUTH WITH THIS FEATURE SO TUESDAY ALSO REMAINS DRY FOR NOW. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && PARKIN/TARVER
Hazardous weather outlook, Sep 26, 5:06 AM CDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 506 AM CDT TUE SEP 26 2006 MNZ039-046-SDZ006>008-011-018>023-271015- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 506 AM CDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ALONG AND EAST OF THE JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-271015- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 506 AM CDT TUE SEP 26 2006 /406 AM MDT TUE SEP 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.